an ecstasy-style drug that led to nine people needing urgent treatment at Glasgow Royal Infirmary will lead to deaths in Scotland, a doctor has warned.
Police are also warning of the dangers of taking the pink-coloured pill, and have urged party-goers to report it to officers if they see any of it.
The drug is being sold in Glasgow and it is thought dealers are passing it off as ecstasy.
Seven men and two women, all aged 17-22, needed treatment.
One young man who had taken the pill on Saturday suffered serious injuries after he fell while undergoing an "extreme" reaction to the drug, which included hallucinations and delirium.
Others suffered soaring body temperatures – which doctors struggled to bring under control – as well as increased heart rates, seizures and mental confusion.
The pill, which contains the substances AMT or 5-IT, has been described as having a cherry logo on one side and a half score on the other.
Dr Richard Stevenson, of Glasgow Royal Infirmary, said two of the weekend cases would have "almost certainly proved fatal" if they had not been taken to hospital. He said eight people had since been allowed home, but one man was still in hospital.
Dr Stevenson described how, during the early hours of Saturday, ambulance crews began to report a number of people in the city centre with similar symptoms.
He said: "About 1am we had a flood of patients arriving, pretty much one after the other, with increasing levels of seriousness in the symptoms they were presenting.
"Many had high temperatures that we struggled to control, and even when we did they subsequently deteriorated and required further intervention.
"This drug is lethal. It has been associated with deaths throughout Europe and it will kill.
" There is no way to tell who it will kill and there is no way to predict what will happen if you take it."
AMT and 5-IT are not controlled substances under the Misuse Of Drugs Act. However, drug specialist Detective Sergeant Michael Miller said this was only because legislation had not yet caught up with the "chemical composition" of new drugs.
Superintendent Kirk Kinnell said he believed the weekend's outbreak of cases was part of the "first wave" of the drug reaching Scotland. He said taking the pills was like "playing Russian Roulette".